Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
hitea

Mirena Iud- Anyone With Negative Or Positive Stories?

Hello friends!

First of all, this is going to be a super TMI post and dudes, I wouldn't recommend reading it. haha. Also, if you hate long posts, then this isn't for you either. tongue.png

Anyway, I'm 23 and have had the Mirena IUD in place for almost exactly 3 years (inserted Sept. 2010). I got it because I had extremely long and heavy periods (because the Depo Provera Shot screwed me over). I have never had babies, so the insertion was painful but not so much that I passed out or anything. Now, the Mirena is supposed to have "localized" hormones (a form of progesterone) in the uterus-- as in, it doesn't release the hormones into the bloodstream so it shouldn't affect you. Well, last time I checked, your uterus is connected to the rest of your body and it's not like there's a little guardkeeper down there that doesn't allow things to be absorbed into the surrounding tissue and bloodstream.

So here's the deal:

Year 1: Woo no periods! Party time yeah! Oh wait, pain in the uterus ouch ouch ouch (Little did I know, this was due to ovarian cysts that I would get for the next three years). Oh well. No period trumps pain! Acne-wise, I was the same as I'd always been so I didn't think that the Mirena was affecting me.

Year 2: Tired a lot and cranky. Well, I was a Senior in college and I was stressed. Then I graduated and needed a job, so I was even more stressed. Then I got a job and was even MORE stressed. So, I didn't link it to the MIrena. I was still getting really bad PMS and hey! acne! around every weirdly-timed "period" that I was having. I wasn't actually bleeding, my body was just pretending, I guess. My acne would get worse around these times (cysts along the jawline!), but the smaller zits were persistent all year round-- day in and day out. I was using Paula's Choice CLEAR system at this time and it was combating it pretty well but then it became too expensive for me so I stopped using it.

Year 3: I've heard the Mirena symptoms get worse the longer you have it in. Well, this year has been the worst. I started getting the most bizarre acne I've ever had. Tiny, uninflamed spots under my skin on my jawline and a little on my cheeks (never on my forehead-- I have a clear forehead). In addition to those (which of course, I couldn't help but squeeze), I'm getting small cysts all along my jawline as well. And then, sometimes I'm getting actual real-life, painful cysts on my neck and jawline. Now...the weirdest place I'm getting acne is my neck. I've literally never gotten acne on my neck before and now it's there! And, because I have obsessive tendencies about my acne, I pick at it to no end. So when it's bad, I make it worse. To add to all this acne, I am tired everyday and need to take a nap. I have rage-fests where I get so mad for literally I-have-no-idea-why. Then I'm sad for no reason, as well. Also, no sex drive at all (sorry, I know, TMI).


So, the point of this post is to hear other people's stories-- similar or opposite.

Also, I'm getting my Mirena out on Monday (3 days!). Thankfully. So I wanted to update on how my condition changed. smile.png

Edited by heitea

Share this post


Link to post
Share on other sites

Not necessarily comparable, but I've recently had a nasty nasty reaction to a bcp. It's weird because I used to use it successfully, but maybe my body's changed. I'm getting hormonal acne just like you describe from the Mirena. I feel annoyed with myself and so regretful for ever taking it, it has caused nothing but trouble! Argh!! I'm wishing you luck for improvement!

Share this post


Link to post
Share on other sites

Not necessarily comparable, but I've recently had a nasty nasty reaction to a bcp. It's weird because I used to use it successfully, but maybe my body's changed. I'm getting hormonal acne just like you describe from the Mirena. I feel annoyed with myself and so regretful for ever taking it, it has caused nothing but trouble! Argh!! I'm wishing you luck for improvement!

Birth control can really mess people up! I guess it's hard to know which hormones you really need until you get an adverse reaction to something like birth control. Which birth control were you on? And I completely understand about the regret of taking a birth control that doesn't work well. It's so stressful and frustrating! I just started Beyaz today and hopefully it doesn't freak out my body like Mirena did!!

Share this post


Link to post
Share on other sites

It was Ortho Tri Cyclen Lo. Earlier this summer my skin freaked out and I was desperate to get back to clear. I'd used OTCLo in highschool so I figured I'd try it again. It appears my body's changed in those 2 years and totally rejected the pill this time around. I'm not going to be trying any other pills because I'm a little scared to, honestly. I just hope my hormones level out on their own.

Is Beyaz related to Yaz??

Share this post


Link to post
Share on other sites

It was Ortho Tri Cyclen Lo. Earlier this summer my skin freaked out and I was desperate to get back to clear. I'd used OTCLo in highschool so I figured I'd try it again. It appears my body's changed in those 2 years and totally rejected the pill this time around. I'm not going to be trying any other pills because I'm a little scared to, honestly. I just hope my hormones level out on their own.

Is Beyaz related to Yaz??

My doctor was talking to me about Ortho Tri Cyclin Lo today because I had been on it in high school too. It did absolutely nothing for me, and I told her that. She said that a great alternative for people whose bodies didn't like OTC Lo was Beyaz. Beyaz is related to Yaz-- it's the same thing but with folic acid. I'm excited to see how it works for me even though I was going to let my body "rest" for a little bit too. But I'm uncomfortable not being on birth control.

Share this post


Link to post
Share on other sites

Hmmm. You know, I'm wondering if the OTCLo did nothing for me in high school as well. I started taking it after I'd taken Diane 35 for a year, I guess to get me off that drug and onto something milder. Anyway, I used it without issue for a while but something tells me that perhaps toward the end I was noticing more of a reaction (increased hormonal acne). I just went off of it because I was too lazy to make a trip to the doctor's office to get a new prescription for it, haha! But maybe that was a good decision.. agh! I don't even know any more. I think, if after a few months all this craziness is not subsided (last time I went off the pill I didn't have any bad side effects), I'll look into trying out another, maybe Beyaz!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×